Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 225, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2016, 5:59 PM CDT for Hancock County, Ohio County, Kentucky. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2016, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 3, 2016, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:03 PM CDT | TSTM WND DMG | 5 Sw Deanefield, KY | DOWNED TREES BLOCKING THE ROAD NEAR THE INTERSECTION OF SR 764 AND SR 1738. |
| Jul 3, 6:15 PM CDT | TSTM WND DMG | Fordsville, KY | OHIO COUNTY DISPATCH REPORTED SEVERAL TREES DOWN ACROSS THE NORTHERN PART OF THE COUNTY. . |
| Jul 3, 6:15 PM CDT | HAIL 1 | 2 W Fordsville, KY | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WUUS53 KLMK 032259
SVRLMK
KYC091-183-032330-
/O.NEW.KLMK.SV.W.0225.160703T2259Z-160703T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OHIO COUNTY IN CENTRAL KENTUCKY...
SOUTHEASTERN HANCOCK COUNTY IN CENTRAL KENTUCKY...
* UNTIL 630 PM CDT
* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITESVILLE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORDSVILLE...ADABURG...EASTON...DEANEFIELD...NARROWS...RALPH...
AETNAVILLE...TAFFY...ELLMITCH AND HAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.
LAT...LON 3763 8695 3762 8692 3764 8689 3765 8687
3767 8682 3770 8685 3774 8667 3765 8664
3762 8664 3761 8663 3758 8661 3754 8694
3761 8698
TIME...MOT...LOC 2259Z 251DEG 26KT 3760 8689
HAIL...0.75IN
WIND...60MPH
$$
EER3 follow-up statements
675
WWUS53 KLMK 032311
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM CDT SUN JUL 3 2016
KYC091-183-032330-
/O.CON.KLMK.SV.W.0225.000000T0000Z-160703T2330Z/
OHIO KY-HANCOCK KY-
611 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN OHIO AND SOUTHEASTERN HANCOCK COUNTIES...
AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITESVILLE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORDSVILLE...ADABURG...EASTON...DEANEFIELD...NARROWS...RALPH...AETNAVILLE...
ELLMITCH...HAYNESVILLE AND MAGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.
LAT...LON 3759 8690 3762 8690 3764 8689 3765 8687
3767 8682 3770 8685 3774 8667 3765 8664
3762 8664 3761 8663 3758 8661 3755 8687
3757 8688
TIME...MOT...LOC 2311Z 251DEG 26KT 3763 8678
HAIL...0.75IN
WIND...60MPH
$$
EER243
WWUS53 KLMK 032321
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM CDT SUN JUL 3 2016
KYC091-183-032330-
/O.CON.KLMK.SV.W.0225.000000T0000Z-160703T2330Z/
OHIO KY-HANCOCK KY-
621 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN OHIO AND SOUTHEASTERN HANCOCK COUNTIES...
AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF
WHITESVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED HAIL TO QUARTER SIZE
WEST OF FORDSVILLE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORDSVILLE...AETNAVILLE...ELLMITCH...HAYNESVILLE...MAGAN...EASTON...SHREVE
AND ASKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.
LAT...LON 3763 8682 3766 8680 3769 8679 3773 8667
3765 8664 3762 8664 3761 8663 3758 8661
3756 8682
TIME...MOT...LOC 2320Z 254DEG 24KT 3763 8672
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
EER690
WWUS53 KLMK 032329
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM CDT SUN JUL 3 2016
KYC091-183-032339-
/O.EXP.KLMK.SV.W.0225.000000T0000Z-160703T2330Z/
OHIO KY-HANCOCK KY-
629 PM CDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OHIO AND
SOUTHEASTERN HANCOCK COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHEASTERN OHIO COUNTY.
LAT...LON 3763 8682 3766 8680 3769 8679 3773 8667
3765 8664 3762 8664 3761 8663 3758 8661
3756 8682
TIME...MOT...LOC 2327Z 251DEG 26KT 3763 8672
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:01 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 3, 2:01 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
301 PM EDT SUN JUL 3 2016
.SHORT TERM (Now through Monday Night)...
Issued at 147 PM EDT Sun Jul 3 2016
...LOCALLY HEAVY RAINFALL AND STRONG STORMS POSSIBLE THIS EVENING
INTO TONIGHT AND AGAIN ON MONDAY...
Thunderstorms are expected to erupt well to our west late this
afternoon and move into western sections of central Kentucky and
southern Indiana this evening. Though the storms may be on a
downward trend by the time they get this far east, severe weather
will still be a possibility primarily west of I-65. Strong, gusty
winds will be the main threat with a small threat of an isolated
tornado...especially between the Ohio River and the Western Kentucky
Parkway.
Storms this evening will become slightly elevated as we head into
the post-sunset hours and our weather threat will transition from
storng/severe storms to heavy rain. Precipitable water values of 2
to 2.2 inches and K Index values in the upper 30s analyzed over the
Ozarks this afternoon will spread to the ENE and flow into southern
Indiana and north central Kentucky tonight through Monday morning. A
40kt LLJ will impinge on an east-west surface boundary stretched
along I-64 this evening and drifting north into southern Indiana
overnight while sitting beneath the entrance region of the upper
jet. All of this plus very deep warm cloud depths will result in
widespread heavy rain during the overnight hours.
The surface boundary will shift well to our north Monday. The high
PWAT values from tonight will spread throughout the region Monday
before moving off to the east Monday night. Low level jetting will
remain overhead Monday before it shifts eastward Monday night as
well. A weak 5H wave will move in from the west late Monday
afternoon/evening and will help kick off renewed thunderstorm
development. Shear will be weaker tomorrow than what we see today,
but some strong/severe storms will be possible...especially in
southern Kentucky where the most destabilization will take place.
Rain chances will diminish Monday night as surface pressure rises
move in from the south and the afternoon storms push off to the east
with the best moisture and forcing.
.LONG TERM (Tuesday through Sunday)...
Issued at 255 PM EDT Sun Jul 3 2016
The synoptic pattern at the start of the long term period will
feature generally zonal flow aloft. Despite slowly building heights
aloft through the period, the region will be under just enough
influence of the mid-latitude westerlies to keep daily rain chances
in through the period as weak perturbations slide through the flow.
Over the weekend we may have the added benefit of a surface frontal
passage.
Conditions will become warm and muggy this week, as heat indices
climb to near 100 degrees especially during the second half of the
week.
&&
.HYDROLOGY...
Updated 211 PM EST Sun Jul 3 2016
Deep moisture will overspread the region tonight and remain in place
Monday before shifting off to the east Monday night. This deep
moisture will override an east-west surface boundary and will be in
an area of favorable jet dynamics. As a result, heavy rain is a good
bet across southern Indiana and extreme northern central Kentucky
where these factors are expected to come together.
Rainfall amounts from this evening through Monday evening are
expected to be in the 2.5 to 3.5 inch range. Flash flood guidance
numbers are lowest roughly along and north of a Dubois-Louisville-
Lexington line.
There will be two main time frames for the most concern. The first
will come during the overnight hours tonight when a large mass of
rain with embedded thunder will slowly move from west to east across
the area. Then the next most likely time for heavy rain will be
Monday afternoon, but that will be more in the form of thunderstorms
with locally torrential downpours. With the ground charged by
tonight's rains, strong downpours on Monday may have a difficult
time soaking into the ground and may instead lead to appreciable run-
off. Urban areas and locations with poor drainage will be the most
at risk.
As for rivers, stream levels are starting out quite low. If we can
get a break between tonight's heavy rain and any strong storms
Monday afternoon, that will help too. The smaller, flashier streams
will be the most at risk...especially Monday afternoon with any
heavy downpours falling on wet ground from previous rains. The Ohio
River is very low and poses no risk of flooding.
A flash flood watch has been posted for the area under the most
threat. After consulting with neighboring offices, will expand the
watch southward from its previous extent. Will include urban
Jefferson County Kentucky. Further adjustments in the watch area
will be a possibility once we see how this system actually starts
coming together.
&&
.AVIATION (18Z TAF Update)...
Issued at 1235 PM EDT Sun Jul 3 2016
Main challenge will be timing and impacts of convection throughout
the valid TAF period. Main rain shield from this morning has lifted
well clear of SDF and LEX, but we are seeing a bit more convective
character with an impulse pushing through SDF at the moment. Expect
it to be solidly east of SDF and BWG by issuance time, and will make
a last-minute decision whether to initialize LEX with any precip.
Otherwise most of the afternoon will be dry with mainly diurnal cu.
The old boundary from Friday will be lifting north, and should bring
southerly winds into BWG at issuance time or shortly after, while
SDF and LEX should remain E-SE.
Convection looks to get more organized over western Kentucky
mid/late afternoon and push into the terminals early/mid evening,
roughly 00Z for SDF and BWG. Will go with prevailing MVFR
visibilities and limit the thunder to VCTS/CB until there is a
better handle on the leading line. The initial line will likely
bring brief IFR conditions and prevailing TSRA.
Axis of heavy rain should shift into Indiana well after midnight,
with more of a warm sector regime taking hold in the terminals.
Still a close enough call to keep VCSH in the SDF and LEX TAFs into
Monday morning.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch from 8 PM EDT this evening through Monday
evening for KYZ030>037-042-043.
IN...Flash Flood Watch from 8 PM EDT /7 PM CDT/ this evening through
Monday evening for INZ076>079-083-084-089>092.
&&
Short Term........13
Long Term.........13
Hydrology.........13
Aviation..........RASHazardous weather outlook, Jul 3, 3:03 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 403 PM EDT SUN JUL 3 2016 KYZ023>028-045-046-053>055-061>067-070>078-081-082-042015- HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-NELSON-WASHINGTON- LARUE-MARION-BOYLE-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...BARDSTOWN... SPRINGFIELD...HODGENVILLE...LEBANON...DANVILLE...MORGANTOWN... BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 403 PM EDT SUN JUL 3 2016 /303 PM CDT SUN JUL 3 2016/ ...TORNADO WATCH 317 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO TONIGHT. A FEW STORMS ALONG AND WEST OF INTERSTATE 65 MAY BE SEVERE WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING. ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS BEING THE MAIN THREAT DURING THE AFTERNOON AND EVENING. TORRENTIAL RAINFALL WILL ONCE AGAIN BE POSSIBLE IN ANY THUNDERSTORM. AREAS THAT GOT HEAVY RAIN SUNDAY NIGHT WILL BE ESPECIALLY VULNERABLE TO ANY HEAVY DOWNPOURS ON MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...TONIGHT...AND INTO MONDAY AND MONDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ078-079-091-092-KYZ030>037-042-043-042015- SCOTT-JEFFERSON-FLOYD-CLARK-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN- HARRISON-BOURBON-NICHOLAS- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... PARIS...CARLISLE 403 PM EDT SUN JUL 3 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO TONIGHT. A FEW STORMS ALONG AND WEST OF INTERSTATE 65 MAY BE SEVERE WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING. ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. THE STRONG STORMS THIS EVENING ARE EXPECTED TO TRANSITION TO A LARGER MASS OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDER OVERNIGHT ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. THIS RAIN WILL SOAK THE GROUND AND MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS BEING THE MAIN THREAT DURING THE AFTERNOON AND EVENING. TORRENTIAL RAINFALL WILL ONCE AGAIN BE POSSIBLE IN ANY THUNDERSTORM. AREAS THAT GOT HEAVY RAIN SUNDAY NIGHT WILL BE ESPECIALLY VULNERABLE TO ANY HEAVY DOWNPOURS ON MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...TONIGHT...AND INTO MONDAY AND MONDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089-090-042015- ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-HARRISON- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH... TELL CITY...CORYDON 403 PM EDT SUN JUL 3 2016 /303 PM CDT SUN JUL 3 2016/ ...TORNADO WATCH 317 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO TONIGHT. A FEW STORMS ALONG AND WEST OF INTERSTATE 65 MAY BE SEVERE WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING. ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. THE STRONG STORMS THIS EVENING ARE EXPECTED TO TRANSITION TO A LARGER MASS OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDER OVERNIGHT ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. THIS RAIN WILL SOAK THE GROUND AND MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS BEING THE MAIN THREAT DURING THE AFTERNOON AND EVENING. TORRENTIAL RAINFALL WILL ONCE AGAIN BE POSSIBLE IN ANY THUNDERSTORM. AREAS THAT GOT HEAVY RAIN SUNDAY NIGHT WILL BE ESPECIALLY VULNERABLE TO ANY HEAVY DOWNPOURS ON MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...TONIGHT...AND INTO MONDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ029-038>041-047>049-056-057-042015- BULLITT-SPENCER-ANDERSON-WOODFORD-FAYETTE-MERCER-JESSAMINE-CLARK- GARRARD-MADISON- INCLUDING THE CITIES OF...SHEPHERDSVILLE...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...HARRODSBURG... NICHOLASVILLE...WINCHESTER...LANCASTER...RICHMOND 403 PM EDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO TONIGHT. ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS BEING THE MAIN THREAT DURING THE AFTERNOON AND EVENING. TORRENTIAL RAINFALL WILL ONCE AGAIN BE POSSIBLE IN ANY THUNDERSTORM. AREAS THAT GOT HEAVY RAIN SUNDAY NIGHT WILL BE ESPECIALLY VULNERABLE TO ANY HEAVY DOWNPOURS ON MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...TONIGHT...AND INTO MONDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Jul 3, 3:30 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT SUN JUL 3 2016
KYZ064-065-077-032100-
ADAIR-GREEN-TAYLOR-
430 PM EDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREEN...ADAIR AND
SOUTH CENTRAL TAYLOR COUNTIES...
AT 430 PM EDT/330 PM CDT/...A STRONG THUNDERSTORM WAS NEAR
COLUMBIA...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...FLATWOOD...BLISS...NEATSVILLE...KEMP...GARLIN...ELLA...ROMINE...
ABSHER AND MOUNT GILEAD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3704 8546 3722 8549 3729 8512 3727 8510
3717 8507 3703 8517
TIME...MOT...LOC 2030Z 267DEG 29KT 3714 8538
EERLocal storm report, Jul 3, 3:41 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM EDT SUN JUL 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG GREENSBURG 37.26N 85.49W
07/03/2016 GREEN KY LAW ENFORCEMENT
A NUMBER OF TREE LIMBS ON THE ROADS ACROSS
THE SOUTHERN PORTIONS OF THE COUNTY.
&&
RLSpecial weather statement, Jul 3, 4:17 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT SUN JUL 3 2016
KYZ066-078-032130-
RUSSELL-CASEY-
517 PM EDT SUN JUL 3 2016
...A STRONG THUNDERSTORM IS AFFECTING NORTHEASTERN RUSSELL AND
SOUTHEASTERN CASEY COUNTIES...
AT 516 PM EDT/416 PM CDT/...A STRONG THUNDERSTORM WAS NEAR CAINS
STORE...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARE...BETHELRIDGE...DECATUR...FONTHILL...HONEY ACRE...DUNNVILLE...PHIL...
ELI...EVONA AND ARGYLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT/1000 PM CDT/ FOR
SOUTH CENTRAL KENTUCKY.
LAT...LON 3704 8501 3722 8502 3726 8472 3724 8472
3723 8473 3712 8490 3705 8491 3704 8489
TIME...MOT...LOC 2116Z 265DEG 38KT 3714 8492
13Special weather statement, Jul 3, 5:38 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM CDT SUN JUL 3 2016
KYZ026-032315-
OHIO-
538 PM CDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OHIO COUNTY...
AT 538 PM CDT...A STRONG THUNDERSTORM WAS NEAR LIVERMORE...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AETNAVILLE...TAFFY...ADABURG...MAGAN...DEANEFIELD...DUNDEE...NARROWS...
RALPH...PLEASANT RIDGE AND BELLS RUN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.
LAT...LON 3755 8705 3758 8701 3763 8695 3762 8692
3764 8689 3765 8687 3767 8682 3771 8687
3774 8682 3756 8671 3750 8708 3751 8708
TIME...MOT...LOC 2238Z 251DEG 26KT 3757 8705
EERSpecial weather statement, Jul 3, 5:39 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM CDT SUN JUL 3 2016
INZ089-032315-
PERRY-
539 PM CDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PERRY COUNTY...
AT 538 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF HOLIDAY
WORLD...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEOPOLD...SASSAFRAS...CELINA...ADYEVILLE...BANDON...BRANCHVILLE...SAINT
CROIX...APALONA...KITTERMAN CORNERS AND GATCHEL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3812 8681 3812 8680 3815 8681 3816 8680
3818 8680 3818 8679 3823 8679 3824 8658
3821 8657 3804 8657 3804 8679 3806 8677
3808 8678 3809 8677 3810 8677
TIME...MOT...LOC 2238Z 265DEG 23KT 3810 8677
ZTSpecial weather statement, Jul 3, 5:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM CDT SUN JUL 3 2016
INZ089-KYZ023-024-032330-
PERRY-HANCOCK-BRECKINRIDGE-
555 PM CDT SUN JUL 3 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PERRY...
NORTHWESTERN BRECKINRIDGE AND NORTHERN HANCOCK COUNTIES...
AT 555 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF TELL CITY TO 6 MILES SOUTHWEST OF
HAWESVILLE...AND MOVING EAST AT 40 MPH.
WINDS 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...CANNELTON...TROY...ADAIR...LILLY DALE...
MOOLEYVILLE...AMMONS...DODD AND HOLT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3787 8691 3788 8689 3788 8690 3799 8685
3800 8681 3802 8680 3800 8678 3800 8677
3804 8678 3804 8648 3803 8646 3789 8650
3783 8691
TIME...MOT...LOC 2255Z 257DEG 36KT 3804 8667 3786 8686
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:56 AM CDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 47 hr |
| Jul 3, 2:10 PM CDT | Special Weather Statement | LMK | Edmonson, Hart | 35 min |
| Jul 3, 2:19 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 26 min |
| Jul 3, 2:42 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart, Metcalfe | 33 min |
| Jul 3, 3:00 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe | 30 min |
| Jul 3, 3:30 PM CDT | Special Weather Statement | LMK | Adair | 30 min |
| Jul 3, 4:17 PM CDT | Special Weather Statement | LMK | Casey | 13 min |
| Jul 3, 5:38 PM CDT | Special Weather Statement | LMK | Ohio | 37 min |
| Jul 3, 5:55 PM CDT | Special Weather Statement | LMK | Hancock | 35 min |
| Jul 3, 6:11 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Meade | 2 hr |
| Jul 3, 6:22 PM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 53 min |
| Jul 3, 6:27 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 33 min |
| Jul 3, 6:34 PM CDT | Special Weather Statement | LMK | Ohio | 26 min |
| Jul 3, 6:55 PM CDT | Special Weather Statement | LMK | Bullitt | 35 min |
| Jul 3, 6:56 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.